Alert archive / California / Freeze Warnings in 2008
Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Mar 30, 2008, 4:04 AM PDT. It took effect at Mar 31, 2008, 12:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 4:04 AM PDT (11:04 UTC)
- In effect from
- Mar 31, 2008, 12:00 AM PDT
- Expired
- Mar 31, 2008, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 301104 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 404 AM PDT SUN MAR 30 2008 CAZ001-310030- /O.NEW.KEKA.FZ.W.0001.080331T0700Z-080331T1500Z/ REDWOOD COAST- 404 AM PDT SUN MAR 30 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY. CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW TEMPERATURES ALONG THE REDWOOD COAST TO DROP BELOW FREEZING BY MIDNIGHT IN MANY LOCATIONS. WIDESPREAD FROST IS LIKELY IN THE EARLY MORNING HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ002-310030- /O.NEW.KEKA.FZ.A.0001.080331T0700Z-080331T1500Z/ MENDOCINO COAST- 404 AM PDT SUN MAR 30 2008 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S ACROSS COASTAL MENDOCINO COUNTY TONIGHT. SOME AREAS WILL EXPERIENCE TEMPERATURES BELOW FREEZING...WITH AREAS OF FROST FORMING BY EARLY MORNING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS76 KEKA 302024 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 124 PM PDT SUN MAR 30 2008 CAZ001-311500- /O.CON.KEKA.FZ.W.0001.080331T0700Z-080331T1500Z/ REDWOOD COAST- 124 PM PDT SUN MAR 30 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY FOR COASTAL AREAS OF HUMBOLDT AND DEL NORTE COUNTIES... CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW TEMPERATURES ALONG THE REDWOOD COAST TO DROP BELOW FREEZING BY MIDNIGHT IN MANY LOCATIONS. WIDESPREAD FROST IS LIKELY DURING THE EARLY MORNING HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING HOURS. $$ CAZ002-311500- /O.UPG.KEKA.FZ.A.0001.080331T0700Z-080331T1500Z/ /O.NEW.KEKA.FR.Y.0001.080331T0700Z-080331T1500Z/ MENDOCINO COAST- 124 PM PDT SUN MAR 30 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY FOR COASTAL AREAS OF MENDOCINO COUNTY... CLEAR SKIES COMBINED WITH LIGHT OFFSHORE FLOW WILL ALLOW TEMPERATURES ALONG THE MENDOCINO COAST TO DROP TO NEAR FREEZING AFTER MIDNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOW TO MID 30S THROUGH THE MID MORNING HOURS PROMOTING WIDESPREAD FROST IN MANY LOCATIONS. A FROST ADVISORY MEANS NEAR FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY HARM CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS ARE ENCOURAGED TO TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS...INCLUDING BRINGING PETS INSIDE DURING THE EARLY MORNING HOURS. $$
000 WWUS76 KEKA 311455 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 755 AM PDT MON MAR 31 2008 CAZ001-311600- /O.EXP.KEKA.FZ.W.0001.000000T0000Z-080331T1500Z/ REDWOOD COAST- 755 AM PDT MON MAR 31 2008 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS MORNING. $$ CAZ002-311600- /O.EXP.KEKA.FR.Y.0001.000000T0000Z-080331T1500Z/ MENDOCINO COAST- 755 AM PDT MON MAR 31 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 29, 9:50 PM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, Mar 29, 9:50 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 950 PM PDT SAT MAR 29 2008 .SYNOPSIS...DRIER WEATHER ALONG THE COAST AND SLIGHTLY WARMER WEATHER IN THE INTERIOR WILL PREVAIL TONIGHT THROUGH TUESDAY. A SERIES OF PACIFIC STORM SYSTEMS WILL PRODUCE A CHANCE OF PRECIPITATION EACH DAY FROM WEDNESDAY THROUGH THE END OF NEXT WEEK. && .UPDATE...GUSTY NORTHERLY WINDS ARE PERSISTING ALONG THE COAST THIS EVENING WITH GUSTS STILL REACHING 20 TO 30 MPH AT CEC AND ACV. IN ADDITION...CURRENT TEMPS AND DEW POINTS ALONG THE REDWOOD COAST ARE RUNNING ABOUT 2 TO 4 DEGREES HIGHER THAN 24 HOURS AGO. HAVE ISSUED A MINOR UPDATE TO BUMP LOW TEMPS UP A COUPLE DEGREES IN MANY SPOTS...ESPECIALLY SINCE SOME OF THE LOWS WERE HOVERING AROUND THE CRITICAL FREEZING MARK. THE REST OF THE FORECAST LOOKS PRETTY MUCH ON TRACK. IF CURRENT GUIDANCE HOLDS...MAY HAVE TO CONSIDER AT LEAST A FROST ADVISORY FOR THE REDWOOD COAST EARLY MONDAY MORNING AS TEMPS DIP INTO THE LOW TO MID 30S WITH SOME LOCATIONS IN THE UPPER 20S. KL && .DISCUSSION...AS MENTIONED IN THE PREVIOUS DISCUSSION SURFACE HIGH PRESSURE IS BUILDING OVER THE EASTERN PACIFIC AND PUSHING INTO THE PACIFIC NORTHWEST. THIS TREND WILL CONTINUE OVER THE NEXT COUPLE DAYS. DRY NORTHERLY WINDS ALONG THE COAST SHOULD KEEP THE LITORAL ZONE RAIN AND DRIZZLE FREE THROUGH TUESDAY HOWEVER AFTERNOON TEMPERATURES WILL BE MODERATED BY THE BRISK WINDS. OTHER THAN SOME HIGH CIRRUS FLOATING OVER THE CWA THE INTERIOR WILL SEE PLEASANT SPRING TIME WEATHER THROUGH TUESDAY AS WELL WITH A GRADUAL AND SLIGHT BUMP IN AFTERNOON TEMPS EACH DAY. COOL AND CRISP MORNING CAN BE EXPECTED IF A FEW HOLES IN THE CIRRUS OPEN UP. MODEL CONSISTENCY IS LOOKING BETTER FOR EARLY NEXT WEEK AS BOTH ECMWF AND GFS HAVE MOVED THE NEXT UPPER LOW A LITTLE MORE SOUTH ON WEDNESDAY WHICH WOULD STILL BRING A POSSIBILITY OF WRAP AROUND SHOWERS FROM THE SOUTHEAST OVER A GOOD PORTION OF THE CWA HOWEVER LATEST QPF FIELDS INDICATE THE SHOWERS HAVING A HARDER TIME MAKING IT BACK TO THE COAST ...ESPECIALLY THE NORTH COAST. GIVEN POOR MODEL PERFORMANCE WITH CUT OFF LOWS OF THIS NATURE CONFIDENCE REMAINS LOW FOR RAIN CHANCES FOR THE WED THROUGH FRI PERIOD. && .AVIATION...VFR CONDITIONS WILL PREVAIL WITH MAINLY CLEAR SKIES AS HIGH CLOUDINESS MOVES EAST OF THE REGION. NORTH WINDS WILL GRADUALLY DIMINISH OVERNIGHT BUT WILL CONTINUE TO BE GUSTY AT TIMES ALONG THE COAST THROUGH MIDNIGHT. ALONG THE COAST...LIGHT TO MODERATE TURBULENCE SHOULD BE EXPECTED DURING DESCENT AND CLIMB DUE TO THE GUSTY WINDS. KENNEDY/KL && .MARINE...HIGH END SMALL CRAFT WINDS ARE BEING GENERATED BY THE INTERACTION BETWEEN THE EASTERN PACIFIC HIGH AND THE LOW PRESSURE TROUGH OVER CALIFORNIA. THERE WILL BE GUSTS TO 35 KNOTS THIS EVENING IN THE NORTHERN WATERS AND OVERNIGHT IN THE SOUTHERN WATERS. THE GALE FORCE GUSTS ARE NOT EXPECTED TO BE WIDE SPREAD SO DID NOT ISSUE A GALE WARNING. THE WINDS WILL DIMINISH LATE SUNDAY INTO MONDAY MORNING AS THE TWO PRESSURE SYSTEMS WEAKEN. THE ROUGH SEAS WILL ALSO SUBSIDE AS THE WINDS DIMINISH AND THE SHORT PERIOD SWELL ALSO SUBSIDES. A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE EASTERN PACIFIC. THE MODEL GUIDANCE INDICATES THIS LOW WILL REMAIN SOUTH OF THE COASTAL WATERS AND MOVE ASHORE OVER SOUTHERN CALIFORNIA. AS THIS LOW WILL BE SOUTH OF THE COASTAL WATERS...EXPECT SOUTH THEN SOUTHEAST WINDS OVER THE COASTAL WATERS AS THE LOW APPROACHES THE COAST AND FINALLY MOVES INLAND. THE SOUTHERLY SWELL WILL BE GENERATED BY THIS LOW PRESSURE SYSTEM. KENNEDY && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA OUT 60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:04 AM PDT | Freeze Watch | EKA | 9 hr | |
| Mar 30, 1:24 PM PDT | Frost Advisory | EKA | 19 hr |
Nearby
Freeze Warnings in California, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.